Alert archive / Puerto Rico / High Surf Advisories in 2010

High Surf Advisory 13, NWS JSJ

September 22, 2010

NWS JSJ issued this high surf advisory at Sep 22, 2010, 7:57 PM CDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2010, 7:57 PM CDT (00:57 UTC)
Expired
Sep 24, 2010, 1:17 PM CDT
In force
41 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WHCA42 TJSJ 230057
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
857 PM AST WED SEP 22 2010

...LARGE BREAKING WAVE ACTION OCCURRING ALONG THE ATLANTIC COASTLINE...

PRZ001-002-005-008-010-012-VIZ001-230900-
/O.NEW.TJSJ.SU.Y.0013.100923T0057Z-100923T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
857 PM AST WED SEP 22 2010

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM AST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM AST THURSDAY. 

OBSERVATIONS FROM NEARBY BUOYS AS WELL AS U.S. COAST GUARD
OFFICIALS INDICATE LARGE BREAKING WAVE ACTION IS OCCURRING ALONG
THE ATLANTIC COAST OF PUERTO RICO...CULEBRA AND THE NORTHERN U.S.
VIRGIN ISLANDS. BREAKERS BETWEEN 8 TO 12 FEET ARE EXPECTED TO
CONTINUE ALONG THE ATLANTIC COASTLINE THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR THE ATLANTIC / CARIBBEAN WATERS ALONG THE NORTH / SOUTH FACING

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL LOCAL ATLANTIC /
   OFFSHORE CARIBBEAN WATERS AND ALL OPEN PASSAGES...

THESE LONG PERIOD SWELLS WILL PRODUCE LARGE BREAKING WAVES OF 8
TO 12 FEET OR HIGHER ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF
THE LOCAL ISLANDS TONIGHT THROUGH TOMORROW. THEREFORE...A HIGH
SURF ADVISORY HAS BEEN ISSUED.

THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS
WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD
FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST
LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO
NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE
TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL
EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE
TO SAFELY SWIM TO SHORE.

LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE
URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS
SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE
BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF
ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE
LINE AND STAY OFF OF ROCK FORMATIONS.

THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH
EROSION DURING TIMES OF HIGH TIDE.

THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR: 8:58 AM THURSDAY AT 1.6 FEET.

MAGENS BAY ST THOMAS: 8:39 AM THURSDAY AT 1.3 FEET.

CULEBRA: 8:24 AM AST THURSDAY AT 1.0 FEET.

STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SAN JUAN.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

&&

$$

ROSA
6 follow-up statements
438 
WHCA42 TJSJ 230820
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
420 AM AST THU SEP 23 2010

...LARGE BREAKING WAVE ACTION OCCURRING ALONG THE ATLANTIC
COASTLINE...

PRZ001-002-005-008-010-012-VIZ001-231630-
/O.CON.TJSJ.SU.Y.0013.000000T0000Z-100923T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
420 AM AST THU SEP 23 2010

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING. 

OBSERVATIONS FROM NEARBY BUOYS AS WELL AS U.S. COAST GUARD OFFICIALS
INDICATE LARGE BREAKING WAVE ACTION IS OCCURRING ALONG THE ATLANTIC
COAST OF PUERTO RICO...CULEBRA AND THE NORTHERN U.S. VIRGIN ISLANDS.
BREAKERS BETWEEN 8 TO 12 FEET ARE EXPECTED TO CONTINUE ALONG THE
ATLANTIC COASTLINE THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR THE ATLANTIC / CARIBBEAN WATERS ALONG THE NORTH / SOUTH FACING

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL LOCAL ATLANTIC /   
OFFSHORE CARIBBEAN WATERS AND ALL OPEN PASSAGES...

THESE LONG PERIOD SWELLS WILL PRODUCE LARGE BREAKING WAVES OF 8 TO
12 FEET OR HIGHER ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE
LOCAL ISLANDS THROUGH THIS AFTERNOON. THEREFORE...A HIGH SURF
ADVISORY HAS BEEN ISSUED.

THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS
WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD
FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST
LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT
PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE
BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE
THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO
SHORE.

LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED
TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS
SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING
WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES
INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY
OFF OF ROCK FORMATIONS.

THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION
DURING TIMES OF HIGH TIDE.

THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR: 8:58 AM AT 1.6 FEET.

MAGENS BAY ST THOMAS: 8:39 AM AT 1.3 FEET.

CULEBRA: 8:24 AM AST AT 1.0 FEET.

STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$
113 
WHCA42 TJSJ 231414
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1014 AM AST THU SEP 23 2010

...LARGE BREAKING WAVE ACTION WILL CONTINUE TO OCCUR ALONG THE
ATLANTIC COASTLINE...

PRZ001-002-005-008-010-012-VIZ001-240200-
/O.EXT.TJSJ.SU.Y.0013.000000T0000Z-100924T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
1014 AM AST THU SEP 23 2010

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM AST FRIDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM AST FRIDAY. 

OBSERVATIONS FROM NEARBY BUOYS AS WELL AS U.S. COAST GUARD OFFICIALS
INDICATE LARGE BREAKING WAVE ACTION IS OCCURRING ALONG THE ATLANTIC
COAST OF PUERTO RICO...CULEBRA AND THE NORTHERN U.S. VIRGIN ISLANDS.
BREAKERS BETWEEN 8 TO 12 FEET ARE EXPECTED TO CONTINUE ALONG THE
ATLANTIC COASTLINE THROUGH THIS AFTERNOON. MODELS KEEP LONG PERIOD
SWELL ARRIVING ON THE NORTH COAST FOR AT LEAST ANOTHER 24
HOURS...THEREFORE THE HIGH SURF ADVISORY HAS BEEN EXTENDED UNTIL
FRIDAY AT 6 PM AST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR THE ATLANTIC / CARIBBEAN WATERS ALONG THE NORTH / SOUTH FACING

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL LOCAL ATLANTIC /
OFFSHORE CARIBBEAN WATERS AND ALL OPEN PASSAGES...

THESE LONG PERIOD SWELLS WILL PRODUCE LARGE BREAKING WAVES OF 8 TO
12 FEET OR HIGHER ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE
LOCAL ISLANDS THROUGH FRIDAY EVENING.

THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS
WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD
FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST
LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT
PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE
BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE
THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO
SHORE.

LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED
TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS
SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING
WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES
INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY
OFF OF ROCK FORMATIONS.

THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION
DURING TIMES OF HIGH TIDE.

THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR: 8:56 PM AST AT 1.4 FEET AND 9:39 AM AT 1.7 FEET.

MAGENS BAY ST THOMAS: 8:01 PM AT 1.1 FEET AND 9:26 AM AT 1.4 FEET.

CULEBRA: 8:22 PM AST AT 0.9 FEET AND 9:05 AM AT 1.1 FEET.

STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$

SNELL
619 
WHCA42 TJSJ 231415 CCA
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
1015 AM AST THU SEP 23 2010

...LARGE BREAKING WAVE ACTION WILL CONTINUE TO OCCUR ALONG THE
ATLANTIC COASTLINE...

PRZ001-002-005-008-010-012-VIZ001-240215-
/O.COR.TJSJ.SU.Y.0013.000000T0000Z-100924T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
1015 AM AST THU SEP 23 2010

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM AST FRIDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM AST FRIDAY. 

OBSERVATIONS FROM NEARBY BUOYS AS WELL AS U.S. COAST GUARD OFFICIALS
INDICATE LARGE BREAKING WAVE ACTION IS OCCURRING ALONG THE ATLANTIC
COAST OF PUERTO RICO...CULEBRA AND THE NORTHERN U.S. VIRGIN ISLANDS.
BREAKERS BETWEEN 8 TO 12 FEET ARE EXPECTED TO CONTINUE ALONG THE
ATLANTIC COASTLINE THROUGH TOMORROW AFTERNOON. MODELS KEEP LONG PERIOD
SWELL ARRIVING ON THE NORTH COAST FOR AT LEAST ANOTHER 24
HOURS...THEREFORE THE HIGH SURF ADVISORY HAS BEEN EXTENDED UNTIL
FRIDAY AT 6 PM AST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR THE ATLANTIC / CARIBBEAN WATERS ALONG THE NORTH / SOUTH FACING

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL LOCAL ATLANTIC /
OFFSHORE CARIBBEAN WATERS AND ALL OPEN PASSAGES...

THESE LONG PERIOD SWELLS WILL PRODUCE LARGE BREAKING WAVES OF 8 TO
12 FEET OR HIGHER ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE
LOCAL ISLANDS THROUGH FRIDAY EVENING.

THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS
WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD
FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST
LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT
PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE
BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE
THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO
SHORE.

LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED
TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS
SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING
WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES
INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY
OFF OF ROCK FORMATIONS.

THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION
DURING TIMES OF HIGH TIDE.

THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR: 8:56 PM AST AT 1.4 FEET AND 9:39 AM AT 1.7 FEET.

MAGENS BAY ST THOMAS: 8:01 PM AT 1.1 FEET AND 9:26 AM AT 1.4 FEET.

CULEBRA: 8:22 PM AST AT 0.9 FEET AND 9:05 AM AT 1.1 FEET.

STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$

SNELL
534 
WHCA42 TJSJ 240130
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
930 PM AST THU SEP 23 2010

...LARGE BREAKING WAVE ACTION WILL CONTINUE ALONG THE ATLANTIC
COASTLINE...

PRZ001-002-005-008-010-012-VIZ001-240930-
/O.CON.TJSJ.SU.Y.0013.000000T0000Z-100924T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
930 PM AST THU SEP 23 2010

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST FRIDAY. 

OBSERVATIONS FROM NEARBY BUOYS CONTINUE TO INDICATE LARGE BREAKING
WAVE ACTION IS LIKELY STILL OCCURRING ALONG THE ATLANTIC COAST OF
PUERTO RICO...CULEBRA AND THE NORTHERN U.S. VIRGIN ISLANDS.
BREAKERS BETWEEN 8 TO 12 FEET ARE EXPECTED TO CONTINUE ALONG THE
ATLANTIC COASTLINE THROUGH TOMORROW AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR THE ATLANTIC / CARIBBEAN WATERS ALONG THE NORTH / SOUTH FACING

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL LOCAL ATLANTIC /
OFFSHORE CARIBBEAN WATERS AND ALL OPEN PASSAGES...

THESE LONG PERIOD SWELLS WILL PRODUCE LARGE BREAKING WAVES OF 8 TO
12 FEET OR HIGHER ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE
LOCAL ISLANDS THROUGH FRIDAY EVENING.

THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS
WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD
FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST
LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT
PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE
BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE
THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO
SHORE.

LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED
TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS
SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING
WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES
INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY
OFF OF ROCK FORMATIONS.

THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION
DURING TIMES OF HIGH TIDE.

THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR: 9:39 AM FRIDAY AT 1.7 FEET.

MAGENS BAY ST THOMAS: 9:26 AM FRIDAY AT 1.4 FEET.

CULEBRA: 9:05 AM FRIDAY AT 1.1 FEET.

STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$
ROSA
099 
WHCA42 TJSJ 240918
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
518 AM AST FRI SEP 24 2010

...LARGE BREAKING WAVES AND HAZARDOUS SURF CONDITIONS ARE EXPECTED
TO CONTINUE ACROSS THE NORTHERN EXPOSED COASTLINES OF PUERTO RICO
AND THE NORTHERN U.S. VIRGIN ISLANDS TODAY...

PRZ001-002-005-008-010-012-VIZ001-242200-
/O.CON.TJSJ.SU.Y.0013.000000T0000Z-100924T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
518 AM AST FRI SEP 24 2010

...A HIGH SURF ADVISORY FOR LARGE BREAKING WAVES AND HAZARDOUS
SURF CONDITIONS REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING...

LONG PERIOD NORTHERLY SWELLS WILL CONTINUED TO GENERATE LARGE
BREAKING WAVES AND DANGEROUS RIP CURRENTS ALONG THE NORTHERN
EXPOSED COASTLINES OF PUERTO RICO AND THE NORTHERN U.S. VIRGIN
ISLANDS TODAY. LARGE BREAKING WAVES OF 8 TO 12 FEET...AND LOCALLY
HIGHER...CAN BE EXPECTED ALONG THE NORTHERN EXPOSED
REEFS...BEACHES AND SHOALS OF THE LOCAL ISLANDS THROUGH AT LEAST 6
PM AST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE LARGE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS
CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW
OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM
THE COAST LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP
CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR
BEARINGS RELATIVE TO THE BEACH...AND SWIM PARALLEL TO THE BEACH.
YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE
ABLE TO SAFELY SWIM TO SHORE.

LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED
TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS
SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING
WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES
INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY
OFF OF ROCK FORMATIONS.

THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION
DURING TIMES OF HIGH TIDE.

THE HEIGHT AND TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS
ARE:

SAN JUAN HARBOR: 	1.7 FEET AT 9:39 AM AST THIS MORNING.

MAGENS BAY ST THOMAS:	1.4 FEET AT 9:26 AM AST THIS MORNING.

CULEBRA: 		1.1 FEET AT 9:05 AM AST THIS MORNING.

STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$

SR
313 
WHCA42 TJSJ 241817
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
217 PM AST FRI SEP 24 2010

...NORTHERLY SWELL HAS DIMINISHED...

PRZ001-002-005-008-010-012-VIZ001-241930-
/O.CAN.TJSJ.SU.Y.0013.000000T0000Z-100924T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
217 PM AST FRI SEP 24 2010

...HIGH SURF ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE HIGH SURF
ADVISORY. 

SWELL FROM THE NORTH HAVE FINALLY COME DOWN SUFFICIENTLY THAT
BREAKING WAVES OF 10 FEET OR MORE ARE NO LONGER BEING GENERATED.
THE BUOY TO THE NORTH IS ALSO SHOWING MUCH REDUCED SWELLS SUCH
THAT EVEN IF THEY WERE TO ARRIVE HERE UNATTENUATED THEY WOULD NOT
GENERATE HAZARDOUS SURF. THEREFORE THE HAZARDOUS SURF ADVISORY HAS
BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Sep 22, 1:48 PM CDT, 6 hours 9 minutes earlier.

Area forecast discussion, Sep 22, 1:48 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
248 PM AST WED SEP 22 2010

.SYNOPSIS...A HIGH PRESSURE ACROSS THE CENTRAL ATLANTIC AND A LOW
PRESSURE SYSTEM OVER THE SOUTH CENTRAL CARIBBEAN ARE MAINTAINING A
TIGHT PRESSURE GRADIENT ACROSS THE LOCAL AREA...RESULTING IN A
MODERATE TO STRONG TRADE WIND FLOW.

&&

.DISCUSSION...HAZY...BREEZY AND RAIN-FREE CONDITIONS PREVAILED ACROSS
THE LOCAL ISLANDS DURING THE MORNING AND EARLY AFTERNOON HOURS. LATEST
SATELLITE IMAGERY AND MIMIC TPW PRODUCT SHOWED DRIER AND STABLE AIR
ADVECTING ACROSS THE REGION FROM THE EAST NORTHEAST. HAZY CONDITIONS
EXPECTED TO CLEAR TONIGHT AND TOMORROW.

A TIGHT PRESSURE GRADIENT INDUCED BY A HIGH PRESSURE ACROSS THE CENTRAL
ATLANTIC AND A LOW PRESSURE ACROSS THE SOUTH CENTRAL CARIBBEAN BASIN
WILL MAINTAIN MODERATE TO STRONG TRADE WIND FLOW ACROSS THE REGION AT
LEAST FOR THE NEXT FEW DAYS. AN OVERALL DRIER WEATHER PATTERN WILL DOMINATE
THE LOCAL AREA THROUGH END OF WEEK...AS THE AFOREMENTIONED HIGH PRESSURE
RIDGE WILL CONTINUE TO INFLUENCE THE LOCAL WEATHER CONDITIONS. THEREFORE...
MOSTLY FAIR WEATHER CONDITIONS AND PARTLY CLOUDY SKIES WITH MINIMAL
SHOWER ACTIVITY ANTICIPATED ON WEDNESDAY AND THURSDAY. HOWEVER...LIGHT
PASSING SHOWERS ACROSS EASTERN PUERTO RICO AND ISOLATED AFTERNOON
CONVECTION ACROSS WESTERN PUERTO RICO WILL REMAIN POSSIBLE.

MODELS AND PROGNOSTIC SOUNDINGS INDICATE A SLIGHT INCREASE IN PW VALUES
ACROSS THE LOCAL ISLANDS FOR THE UPCOMING WEEKEND. A BETTER CHANGE OF
SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED AS A TUTT LOW MOVES ACROSS
THE LOCAL ISLANDS AND ENHANCE AFTERNOON CONVECTION.

LOOKING AHEAD...MODELS SUGGEST DEEP MOISTURE FROM THE TROPICS REACHING
THE LOCAL ISLANDS BY THE NEXT WEEK...THEREFORE SHOWER AND THUNDERSTORM
COVERAGE ANTICIPATED TO INCREASE BY THEN.

&&

.AVIATION...VFR CONDS WILL PREVAIL ACROSS ALL TAF SITES DURING THE NEXT
24 HOURS. HAZY CONDITIONS ARE EXPECTED ACROSS THE LOCAL FLYING AREA
AT LEAST THROUGH THURSDAY MORNING...HOWEVER FLIGHT VSBY WILL REMAIN
AT 6 MILES OR GREATER. LOW LEVEL WINDS WILL BE MAINLY FROM THE EAST
AT 15 KTS OR GREATER WITH OCCASIONAL SURFACE WIND GUSTS ALONG THE
COASTAL AREAS AND AT THE LOCAL TAF SITES.

&&

.MARINE...NORTHERN SWELL GENERATED BY IGOR CONTINUES TO SUBSIDE
TONIGHT...HOWEVER WINDS ARE EXPECTED TO INCREASE ACROSS THE REGIONAL
WATERS PRODUCING HAZARDOUS AND ROUGH SEAS. CONDITIONS ARE NOT
EXPECTED TO IMPROVE UNTIL SATURDAY. MARINERS SHOULD EXPECTED WINDS
UP TO 21 KNOTS AND SEAS UP TO 9 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  90  77  90  77 /  20  20  20  20
STT  90  80  89  80 /  20  20  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...SCA FOR ALL AMZ EXCEPT 745 AND 735.
VI...SCA FOR ALL AMZ.

&&

09/23
Hazardous weather outlook, Sep 22, 5:05 AM CDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
605 AM AST WED SEP 22 2010

AMZ710>745-PRZ001>013-231015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
605 AM AST WED SEP 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS MARINE CONDITIONS WILL CONTINUE ACROSS THE REGIONAL
WATERS...WITH SEAS OF 9 FEET OR LESS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DANGEROUS MARINE CONDITIONS WILL CONTINUE ACROSS THE REGIONAL
WATERS THROUGH AT LEAST SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-231015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
605 AM AST WED SEP 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS MARINE CONDITIONS WILL CONTINUE ACROSS THE REGIONAL
WATERS...WITH SEAS OF 9 FEET OR LESS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DANGEROUS MARINE CONDITIONS WILL CONTINUE ACROSS THE REGIONAL
WATERS THROUGH AT LEAST SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

High Surf Advisories in Puerto Rico, 2010High Surf Advisories in U.S. Virgin Islands, 2010Every high surf advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.